Doctor insights on:
Medicine For Severe Allergic Reaction
Long story, my doctors think I had an allergic reaction to Luvena 4 wks ago No medicine has helped including steroids severe pain please help?
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
The allergic reaction for certain drug can be mild rash on body only ? Or always it is manifested by a severe anaphylactic shock that can be fatal..?
Drug allergy: Many types of symptoms can be attributed to drug reactions from very mild to severe. ...Read more
Drug reactions: The most common drug allergic reactions are to antibiotics like penicillin and sulfa. The second most common drug allergic reactions are Aspirin and nsaids such as ibuprofen. It is also very common for narcotics (morphine, codeine, demerol, (meperidine hydrochloride) etc) to cause itching and hives. ...Read moreSee 1 more doctor answer
See an allergist: An allergist is specialty trained and uniquely qualified to assess and treat severe allergic reactions. Even if the cause is not currently known, an allergist can assist in finding the cause and preventing another reaction. ...Read more
Old drugs: You can have a reaction to any drug at any time. The main thing that happens to old drugs is that they lose potency. Most drugs are more stable than we think, especially if kept dry and clean and in a stable temperature. So, yes, you can have a reaction, but you would probably have the same one if you took a new pill. Your immune system is more likely to have changed than the pill. ...Read more
Varies: Mostly with in 2 hours.Get a more detailed answer ›
Symptoms: Most reactions to medications are not true allergies but an issue of side effects or intolerance. It's important to be clear because being truly allergic to a class of meds means you shouldn't take them which may limit your treatment options going forward. True allergic reactions typically manifest as a rash, difficulty breathing, or swelling. Symptoms like vomiting or diarrhea are unlikely allerg. ...Read more
Varies: If severely allergic, symptoms such as itching, hives, or wheezing can start immediately, or may develop 30 minutes to 4 hours after taking it. Milder reactions, such as rash, may not start for several days after starting he medication or, as is often the case with antibiotics, not until the second or third time you take it. ...Read more
Yes: Most allergic reactions to medications, such as a rash that develops with antibiotics, have nothing to do with the action of the medication. It will still work, but simply make you uncomfortable at the same time. Regardless, the medication needs to be stopped - the allergic reaction will continue to get worse the longer you take it. ...Read more
Where can I go to have medicines tested for common ingredients to pinpoint what is causing allergic reaction?
Allergist: You would need to see an allergist for skin testing of the ingredients. ...Read more
Inflammation: Allergic reactions to local anesthetics are very rare, but possible. Depending on the type of hypersensitivity reaction, (allergy is typically termed hypersensitivity type I, or immediate) you can have different symptoms. Commonly you might experience nausea, trouble breathing, hives, itchy skin, cough, runny nose, or swelling. If you have trouble breathing, seek immediate medical attention. ...Read moreSee 2 more doctor answers
Within 30 min-1 hour: Usually allergic reactions after ingestion of food or medication occur within 30 min to an hour. ...Read more
Depends: What medication are your taking? Feeling sick can also be from an acute viral infection. ...Read more
1.5 to 15%: Depends on what you read and the type of agent causing anaphylaxis, the reported incidences ranged from 1.5% to 15% although i think the incidence is under 0.1% annually. The severity was not detailed in the reports but a survey done about 10 years ago noted that there were 1500 deaths/yr from anaphylaxis in the us- some cases of unexplained deaths might not be included. ...Read more
I couldn't get my second MMR shot due to a severe allergic reaction to it. What ingredient would cause this? Not allergic to any others. Will I be ok?
?Neomycin, hopefully: Like all vaccines, the MMR vaccine has many ingredients one could react to, but the most likely is neomycin, which is known to cause severe allergic reactions. See list of the ingredients in my comment. Also see http://bit.ly/16RdeGh for a general discussion about vaccine safety and hazards. Hard to know if you'll be OK without more details of your reaction, but it's OK to not get more MMR. ...Read more
- Talk to a doctor live online for free
- Severe allergic reaction to taxol
- Cause of severe allergic reaction
- Medicine for allergic reaction to food
- Ask a doctor a question free online
- Medicine for severe vaccine reaction
- Severe allergic reaction to bed bugs
- Severe allergic reaction mosquito bites
- Anaphylaxis due to severe allergic reaction
- Severe allergic reaction to amoxicillin